Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Aug 7, 2009, 11:50 AM CDT for 5 counties in Kansas. It took effect at Aug 7, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2009, 11:50 AM CDT (16:50 UTC)
- In effect from
- Aug 7, 2009, 1:00 PM CDT
- Expired
- Aug 7, 2009, 7:24 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 071650 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1150 AM CDT FRI AUG 7 2009 ...GUSTY SOUTH WINDS ARE EXPECTED THIS AFTERNOON... KSZ032-033-047-048-050-080100- /O.NEW.KICT.WI.Y.0025.090807T1800Z-090808T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1150 AM CDT FRI AUG 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 30 TO 35 MPH ACROSS THE AREA THIS AFTERNOON. THESE WIND SPEEDS WILL GRADUALLY SLACKEN TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
1 follow-up statement
000 WWUS73 KICT 080024 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 724 PM CDT FRI AUG 7 2009 KSZ032-033-047-048-050-080130- /O.CAN.KICT.WI.Y.0025.000000T0000Z-090808T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 724 PM CDT FRI AUG 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS CENTRAL KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Aug 7, 11:39 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 11:39 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1139 AM CDT FRI AUG 7 2009 .UPDATE... WE ARE GOING TO SEND OUT AN UPDATE TO ISSUE A WIND ADVISORY FOR SEVERAL COUNTIES IN CENTRAL KANSAS. LATEST SURFACE OBSERVATIONS WERE SHOWING WIND SPEEDS BETWEEN 20 AND 25KTS AT RSL AND GBD. THESE WIND SPEEDS SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON...DUE TO DEEPER MIXING AND GOOD MOMENTUM TRANSFER BETWEEN 30 AND 35KTS. OTHERWISE...WE DID INCREASE DEWPOINTS THIS AFTERNOON INTO THE UPPER 60S TO LOWER 70S IN SOUTH CENTRAL AND SOUTHEAST KANSAS TO AROUND 60 IN CENTRAL KANSAS. FOR NOW WE ARE PLANNING ON ISSUING THE ADVISORY FROM 18Z TIL 01Z FOR RUSSELL...BARTON...LINCOLN...ELLSWORTH...AND RICE COUNTIES. COX && .PREV DISCUSSION... /ISSUED 651 AM CDT FRI AUG 7 2009/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VERY LITTLE IN THE WAY OF AVIATION CONCERNS THROUGH THE NEXT 24 HOURS AND LIKELY LONGER. LOW PRESSURE WILL STRENGTHEN OVER THE LEE OF THE ROCKIES AHEAD OF AN APPROACHING UPPER WAVE. THIS WILL ALLOW SOUTH/SOUTHWEST WINDS TO BE GUSTY ACROSS THE ENTIRE AREA. THE STRONGEST GUSTS WILL BE OVER CENTRAL AND SOUTH CENTRAL KS WHERE GUSTS BETWEEN 30-35 MPH WILL BE COMMON. AS USUAL WINDS WILL BACK AROUND SUNSET AND DECREASE SLIGHTLY. PREV DISCUSSION... /ISSUED 316 AM CDT FRI AUG 7 2009/ DISCUSSION... FORECAST CHALLENGE...RETURN OF THE HEAT AND HOW MUCH HUMIDITY OVER THE WEEKEND AND RESULTANT HEAT INDICES. MORE TYPICAL AUGUST HEAT WILL OVERSPREAD KANSAS THE NEXT COUPLE OF DAYS...AS THE UPPER RIDGE ACROSS THE PLAINS SLIDES EAST TO THE MISSISSIPPI VALLEY. FOR THIS MORNING...DESPITE THE RUC SHOWING ELEVATED LOW LEVEL MOISTURE TRANSPORT AND ISENTROPIC LIFT INTO THE MID LEVELS ACROSS FAR EASTERN KANSAS...CHANCES FOR CONVECTION LOOK RATHER MINIMAL AS WARMER AIR ALOFT SHOULD TEND TO CAP ANY POTENTIAL ACROSS THE FORECAST AREA. OTHERWISE...LEE SIDE PRESSURE FALLS/TROUGHING ACROSS THE HIGH PLAINS WILL TIGHTEN THE GRADIENT WITH STRONG HEATING/DEEPER MIXING RESULTING IN HOT AND WINDY CONDITIONS ACROSS CENTRAL KANSAS THIS AFTERNOON. THIS SHOULD ALSO RESULT IN LOWERING SURFACE DEW POINTS WEST OF THE TURNPIKE WHICH WILL OFFSET THE HOTTER NEAR CENTURY-TYPE READINGS. THE MEAN LOW LEVEL FLOW VEERS SLIGHTLY ON SATURDAY TO MORE SOUTHWESTERLY WITH SLIGHTLY WARMER LOW LEVEL THICKNESS VALUES...AND WILL USE MODIFIED PERSISTENCE IN GOING A DEGREE OR TWO WARMER FOR ALL LOCATIONS. DEEP AFTERNOON MIXING SHOULD ALSO PROMOTE LOWERING OF SURFACE DEWPOINTS A BIT MORE ACROSS THE AREA. CONFIDENCE IS RATHER HIGH ON ATTAINING HEAT INDICES GENERALLY IN THE 102-104 RANGE ACROSS MOST OF THE AREA THE NEXT COUPLE OF DAYS...WHICH IS JUST BELOW ADVISORY CRITERIA. THAT SAID...THE DAY SHIFT WILL HAVE TO ASSESS TRENDS FOR THE POSSIBILITY OF SOMEWHAT HIGHER READINGS...THOUGH FORECAST CONFIDENCE IS NOT HIGH ENOUGH NOW TO GO WITH A HEADLINE. WINDS COULD ALSO FLIRT WITH ADVISORY CRITERIA THIS AFTERNOON ACROSS PARTS OF CENTRAL KANSAS...THOUGH AGAIN CONFIDENCE IS MODEST AT BEST ON THIS OCCURRENCE. BY LATE IN THE WEEKEND...AT LEAST A PORTION OF THE UPPER TROF ACROSS THE WEST WILL EJECT NORTHEAST ACROSS THE NORTHERN PLAINS. THIS COULD PUSH A SURFACE FRONT/TROF INTO PARTS OF CENTRAL KANSAS...WITH AT LEAST SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. WILL MAKE LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST FOR NOW...WITH MAXS SLIDING LOWER AND A BIT CLOSER TO CLIMO SUNDAY THROUGH TUESDAY. DARMOFAL AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS NEBRASKA IS EXPECTED TO REMAIN NORTH OF THE REGION DURING THE OVERNIGHT HOURS...THUS VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES DURING THE NEXT 24HRS WITH ONLY SOME HIGH LEVEL CLOUDS FLOATING OVERHEAD. SOUTHERLY WINDS WILL BE ON THE INCREASE DURING THE DAYTIME HOURS WITH MOSTLY CLEAR SKIES. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 98 75 100 75 / 0 0 0 0 HUTCHINSON 99 75 101 74 / 0 0 0 0 NEWTON 98 74 100 74 / 0 0 0 0 ELDORADO 97 75 99 75 / 10 0 0 0 WINFIELD-KWLD 98 75 100 75 / 0 0 0 0 RUSSELL 102 75 103 74 / 10 10 0 10 GREAT BEND 100 74 102 73 / 10 10 0 10 SALINA 100 77 102 76 / 0 10 0 10 MCPHERSON 99 75 101 74 / 0 0 0 0 COFFEYVILLE 97 76 99 76 / 10 0 0 0 CHANUTE 96 75 98 75 / 10 0 0 0 IOLA 96 75 98 75 / 10 0 0 0 PARSONS-KPPF 96 76 98 76 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 3:46 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 AM CDT FRI AUG 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 AM CDT FRI AUG 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL CLIMB INTO THE 100 TO 104 RANGE THIS AFTERNOON ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF THE HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES IN THE 100 TO 104 RANGE ON SATURDAY AFTERNOON ACROSS THE ENTIRE AREA...AND AROUND 100 DEGREES ON SUNDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL KANSAS ON SUNDAY NIGHT...AND ACROSS MOST OF THE AREA ON MONDAY AND TUESDAY. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.